MAUDE Adverse Event Report: DEPUY MITEK LLC US OMNISPAN ORTHOCORD; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

DEPUY MITEK LLC US OMNISPAN ORTHOCORD; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 228141
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found only the suture with one plate attached to it.The suture was tangled, broken and frayed.No other anomalies were found.The overall complaint was confirmed as the observed condition of the omnispan meniscal repair 12deg would have contributed to the complained device issue.Based on the investigation findings, it is possible that an excessive force was applied to the suture while tightening.As per instruction for use 1) use caution when tensioning the suture.Over-tensioning may cause suture or implant breakage.Properly handling and attention to the approved use of the device diminishes the risk of failure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.There was no non-conformance regarding this lot.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: e1: the reporter¿s complete facility address was not provided.Investigation summary.The product was not returned to depuy synthes, however photos were provided for evaluation.Visual inspection of the returned photo found that the suture was detached from the needle, tangled and frayed.Only one of the two plates was visible.No other anomalies were found.The overall complaint was confirmed as the observed condition of the omnispan meniscal repair 12deg would have contributed to the complained device issue.Based on the investigation findings, it is possible that an excessive force was applied to the suture while tightening.As per the instructions for use (ifu): 1) use caution when tensioning the suture.Over-tensioning may cause suture or implant breakage.Properly handling and attention to the approved use of the device diminishes the risk of failure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that during a meniscal repair surgical procedure it was observed that the suture of the omnispan meniscal repair 12deg device was winding.It was reported that another device was used to complete the procedure.During in-house engineering evaluation it was determined that the suture was detached from the needle, tangled and frayed.There were no reported adverse consequences to the patient.No additional information could be provided.

Brand Name
OMNISPAN ORTHOCORD
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key25195130
Report Number1221934-2026-02057
Device Sequence Number10565666
Product Code MBI
UDI-Device Identifier10886705010035
UDI-Public(01)10886705010035(10)1085SQ(17)280430
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number228141
Device Lot Number1085SQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2026
Supplement Date Received by Manufacturer06/01/2026
Initial Report FDA Received Date05/16/2026
Supplement Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown